Discussions that mention methadone

Addiction & Recovery board


hi..I had lived 14 years with chronic back pain. I know eveyone that knew me was tired of hearing me say " my back is killing me" because I was even tired of hearing myself say it. I tried to not express my pain but sometimes the pain would get so bad that the words would just come out.2 years ago I took a Vacation back to my home town. I had about 30 people that I wanted to see in 14 days. At lunch with one of my friends while on vacation the words came out "MY BACK IS KILLING ME". He offered me a pain pill. I said no I had no time to be tired. The only pain pill I had ever taken before was once long ago from the dentist and I remembered that it knocked me out. He explained to me that this pill would not make me tired. The reason why his dr. put him on this after motorcycle accident was because he could still work, drive and function normal on it and that it was not addicting.I took it and thought I had found the miracle. I asked him the next day for more to get me through my vacation. When I returned home I called and asked him to send me some,he did. He eventually had to tell his dr. that his 2 pills a day was just not doing it any longer , so he could get enough to keep sending me. 3 months later I asked my primary dr. for them and he almost passed out when I told them what they were called. I really got worried about what the dr. told me. I had resisted temptation to do drugs all my life and now at the age of 31I could be addicted to something. I did research on internet for them and found that people were taking 100's of mg. a day and I was only on 10mg a day so I probabaly wouldn't get addicted. I continued to have my friend send them to me. Now we are up to 2 years of using methadone,but the entire time I was still only taking 10mg a day. Always was enough. I went 10 days without crapping . I tried every over the counter medicines, fiber, prune juice. nothing worked I could not go to bathroom. I went to er and told them what I was taking. The dr. who was pretty nice became the biggest D***K once I told him I took methadone . I was treated like scum of the earth. he ordered blood, urine and xrays. After these test I waited 7 hours for the results. In these 7 hours I got filled with anxiety. thinking they might come back and tell me that I was going to die or live with a poop bag hanging out my stomach. I prayed and prayed. I promised I would quit, to just please let the test alll come back fine. Thank god the test did come back fine. I had just got 30 pills from my friend. I probably would not have made that promise had I known what the next week would be.A promise to god is not something I take lightly so I have hung on up to now. I would be happier to give birth to an elephant then to go through the second and third day of withdraws. I looked like I had torretts syndrome. It also felt like my soul was trying to scratch its way out my body& the back pain was REALLY NOW KILLING ME.I called every detox place there was on the internet. all said it was just part of the process. My last pill was 7 days 9 hours ago. today is actually the first day I have even felt a little normal. I am having a problem sleeping, not more then 45 minutes a night.Don't know how much longer my body can go.I also am having a problem with the nightmare of the second and third night replaying over and over in my head. I have Never been so scared. Is this normal? I have read that depression follows . Is there a depression pill that is not addicting? I never ever want to go through this again. if anyone could help they can please post ..thanks to anyone with any kind of advice.By the way I also want to say that I did read on the net that only 1% of pain patients get addicted to methadone and I think that is a right out lie.I saw a board where people were telling a person in pain that methadone would work for her and not one of those people told her of the misery she would face if she ever wanted to quit. That really angers me. I have told my friend what I went through and now he wants off of them. Imagine, he gets them from a dr. who has deceived him. If i had got these from dr and not friend I would be suing :D thanks again. Felt very good to actually put my thought down in print.
Deeandees,

I am sorry to hear about your plight. 10 mg while not being a high dose is still very hard to come off of. My methadone experiences are all derived from clinics for long term maintainance. I see very committed people trying to get of meth. They have been on high doses and slowely detox. Over very long periods I've seen many of these people get stuck when they got to 5 or 10 mg. I do have good news. The worse part is over. Consistent sleep at least for most of the night is probably a little ways off. You should really start feeling better every day. Don't cave into temptation and take either meth or a substitute, it will only put you back to day 1. Are you able to work through this? You talk about constipation from meth, such a problem that one of the clinics I used to go to had prunes in their candy jar. Anyway, that shouldn't be an issue now! hang in there, the best is yet to come.

TMB
Wow, what a story. I cannot believe this happened to you, nor can I believe you went so long without knowing what you were taking. How horrible... but, be very thankful you were only taking 10mg a day... It could be ALOT worse. However, you will get through this... just give it some more time. I know that is hard to hear and believe and actually DO. How many kids do you have and are they young or school age? I've heard that with methadone it takes about two weeks and then you will start to feel slightly normal again. However, you may not be 100% for about a month or 6 weeks. But you WILL NOT feel like this the entire time. You will start to feel a little better each day. Try Benadryl for sleep??? I know people do that with other kinds of withdrawals... Good luck to you and keep on posting. Again, you could have so easily started taking more than 10mgs so at minimum, be thankful that you didn't.
hello i have chronic back pain also thats why i was on methadone to read my post to you on when does it end my heart goes out to you
i am in a methadone maintenance program. and constipation is the number one side effect for methadone use. no matter your dose you will be constipated. and not going for days without treating it is the norm, not out of the ordinary. you are a victim of inexperience with methadone, thats all. constipation is treated quite easily with the proper approach. its regrettable that you now must suffer back pain and the mental anguish you have gone through due to this inexperience. im sorry for you. it didnt have to be that way. aggressive treatment of constipation would have solved your problem for you and avoided what you are now going thru. methadone clinics send home a paper specifically on constipation and how to combat it because it is so prevelant in meth patients. good luck with your withdrawal. it will be a tough road but can be done.

Senna-S Tablets(Walgreens)
Calcium Sennosides 8.6mg
Docusate Sodium 50mg

AND

Dulcolax
bisacodyl USP 5mg

:)The above two laxatives will treat constipation in almost all cases. Doses will vary from case to case:)